Hail, Stevens
- When
- June 13, 4:17 PM CST
- Where
- Stevens County, Morris
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 45.583, -95.933
29 hail, 8 thunderstorm wind, 2 funnel cloud, 1 tornado, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jun 13, 2:50 PM CST, 1 hour 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 350 PM CDT MON JUN 13 2005 .DISCUSSION... A GREAT DEAL OF INGREDIENTS COMING TOGETHER ACROSS MUCH OF THE MPX CWA FOR A SEVERE WEATHER OUTBREAK. DEEP LAYER SHEAR IS INCREASING FROM WEST CENTRAL MINNESOTA SOUTHEAST INTO CENTRAL IOWA ON THE SPC HOURLY MESOANALYSIS PAGE...A REFLECTION OF UPPER LEVEL JET STREAM ROTATING AROUND THE BASE OF A NEGATIVE TILT TROUGH AND EJECTING NORTHWARD TOWARD OR AREA. CAPE BUILDUP HAS BEEN SLOW TODAY...REFLECTING CLOUD COVER FROM CONVECTION THAT PASSED THROUGH EARLIER THIS MORNING...BUT VERY HIGH VALUES OF 0-3 KM CAPE (I.E. 100-150J/KG) CAN BE SEEN WORKING NORTHWARD UP THE MISSISSIPPI RIVER VALLEY (AGAIN SPC PAGE) AS WELL AS OVER NORTHWEST IOWA AND SOUTHWEST MINNESOTA (ALSO 100-150 J/KG). 0-1 KM BULK SHEAR AND 0-3 KM VGP PARAMETERS ARE NOT PARTICULARLY HIGH...BUT BOTH RUC40 AND NAM40 ARE FORECASTING A DRAMATIC INCREASE IN SAME THROUGH 00 GMT. FIRING CONVECTION WILL NO DOUBT INCREASE 0-1 KM BULK SHEAR AS OUTFLOW FROM FIRING STORMS BACKS THE WIND FIELD DUE TO SAGGING OUTFLOW BOUNDARIES. SURFACE LOW HAS VERY LOW CNTRAL PRESSURE FOR THIS TIME OF YEAR...SO THE SYNOPTIC CLIMATOLOGY FOR THIS EVENT SUGGESTS A SIGNIFICANT TORNADO RISK (I.E. F2 AND ABOVE STRENGTH). WE WILL STAY WITH THE FLOOD WATCH OVER OUR NORTHWEST COUNTIES...BUT BEST DEFORMATION ZONE LIFTING HAS PROGRESSED NORTH AND WEST OF THESE COUNTIES AS SEEN ON MOISTURE CHANNEL LOOP. REMAINDER OF GRIDS REFLECT MOVING PRECIPITATION EASTWARD OUT OF MINNESOTA TUESDAY NIGHT AND OUT OF OUR WISCONSIN COUNTIES BY NOON WEDNESDAY. LONGER TERM...THURSDAY NIGHT THROUGH MONDAY LAST FEW RUNS OF THE GFS HAVE BEEN CONSISTENT ON SLOWLY BUILDING WARM UPPER RIDGE OVER THE CWA FOR THIS PERIOD. GIVEN RUN TO RUN CONTINUITY...CONFIDENCE IS HIGH IN A WARM DRY PERIOD. THIS WAS ALREADY INDICATED ON THE MID SHIFT...SO ONLY MINOR CHANGES MADE TO EXISTING GRIDS. MIN MAX TEMPERATURES ARE CONSISTENT WITH 13/00Z MEX GUIDANCE. && .MPX WATCHES/WARNINGS/ADVISORIES... .MN...FLOOD WATCH...W CNTRL MN THROUGH TUESDAY MORNING. .WI...NONE. && WET/NAISTAT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1155 AM CDT MON JUN 13 2005 MNZ043>045-049>053-057>063-065-066-068-073-141100- ANOKA-BENTON-CARVER-CHISAGO-HENNEPIN-ISANTI-KANABEC-KANDIYOHI-MCLEOD- MEEKER-MILLE LACS-MORRISON-RAMSEY-REDWOOD-RENVILLE-SHERBURNE-STEARNS- WASHINGTON-WRIGHT- 1155 AM CDT MON JUN 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS CENTRAL MINNESOTA. LARGE HAIL...HEAVY DOWNPOURS...DAMAGING WINDS...AND TORNADOES ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. MNZ041-042-047-048-054>056-064-141100- CHIPPEWA-DOUGLAS-LAC QUI PARLE-POPE-STEVENS-SWIFT-TODD- YELLOW MEDICINE- 1155 AM CDT MON JUN 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA. .DAY ONE...TODAY AND TONIGHT ...FLOOD WATCH IN EFFECT THIS AFTERNOON AND TONIGHT... BY DAWN TUESDAY BETWEEN ONE AND ONE QUARTER AND TWO INCHES OF RAIN IS EXPECTED TO FALL ALONG AND WEST OF A LINE FROM LONG PRAIRIE TO BENSON TO GRANITE FALLS. THIS AMOUNT OF RAINFALL COULD CAUSE CREEKS AND STREAMS TO RISE SIGNIFICANTLY. PONDING OF WATER IS ALSO POSSIBLE IN LOW LYING AREAS INCLUDING DITCHES AND UNDERPASSES ALONG AREA ROADS. IN ADDITION...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON SOUTH OF BENSON. LARGE HAIL...HEAVY DOWNPOURS...AND DAMAGING WINDS ARE POSSIBLE WITH THE STRONGEST THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. WIZ014>016-023>028-141100- BARRON-CHIPPEWA-DUNN-EAU CLAIRE-PEPIN-PIERCE-POLK-RUSK-ST CROIX- 1155 AM CDT MON JUN 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL WISCONSIN. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS WEST CENTRAL WISCONSIN. LARGE HAIL... HEAVY DOWNPOURS...DAMAGING WINDS...AND TORNADOES ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS DURING TUESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. MNZ067-069-070-074>078-082>085-091>093-141100- BLUE EARTH-BROWN-DAKOTA-FARIBAULT-FREEBORN-GOODHUE-LE SUEUR-MARTIN- NICOLLET-RICE-SCOTT-SIBLEY-STEELE-WASECA-WATONWAN- 1155 AM CDT MON JUN 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS CENTRAL MINNESOTA. LARGE HAIL...HEAVY DOWNPOURS...DAMAGING WINDS...AND TORNADOES ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. NAISTAT
The Aberdeen radar (KABR), 194 km away, was scanning. The volume nearest the first event began at 22:17 UTC.
29 hail, 8 thunderstorm wind, 2 funnel cloud, 1 tornado. Local standard time, as filed.
The quantity of hail that fell was so large that it had to be shoveled off decks and sidewalks and scooped out of gutters.
A tree in a marsh near the Minnesota River was downed onto a power line.
Minor tree branch and cars damage was reported.
At least two trees and power lines were downed. One felled tree blocked Second Street Northeast and the top of the tree landed on a vehicle. A flag pole was also knocked down.
A trained spotter reported a funnel cloud 2 miles north of Wanda or about 2 miles southeast of Wabasso.
A tree was downed in Victoria near the intersection of Highway 7 and Smithtown Road. A tree was downed near South Shore Drive in Chanhassen. A tree fell onto a power line near Mellgren Lane in Chaska.
Quarter sized hail fell in Highland Park.
Trained spotters reported a funnel cloud extending close to the ground just west of Miltona, but their view was obstructed by trees so they could not say for certain if the funnel touched the ground. However, citizens photographed it touching down on Lake Miltona.
Dime sized hail fell at the Lower Sioux Agency.
Quarter sized hail fell in Highland Park.
Penny sized hail fell just north of old Highway 8 and County Road D.
Several law enforcement officials reported a funnel cloud.
Leaves were stripped by penny sized hail near the junction of Highway 61 and 36.
A few trees were downed onto power lines.
Scattered trees were downed.
A 12x24 foot garage built on skids was destroyed.
Half of the roof of a barn was ripped off on Jewell Road in Belle Prairie Township, Section 14. A 2x4 from the roof was found lodged in a nearby shed. The time was estimated.
Eight inch diameter trees were downed onto Highway 107.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2005Every state in 2005This day in weather historyThe tornado archive for Minnesota, 2005Warnings in Minnesota, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5462107, 5462108, 5462109, 5462110, 5462111, 5462112, 5462113, 5462114, 5462182, 5462115, 5462116, 5462117, 5462118, 5462119, 5462120, 5462121, 5462123, 5462189, 5462122, 5462124, 5462125, 5462170, 5462171, 5462172, 5462173, 5462176, 5462174, 5462190, 5462175, 5462185, 5462177, 5462178, 5462179, 5462180, 5462181, 5462184, 5462183, 5462186, 5462187, 5462188.